It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Paxil withdrawal - severe insomnia???



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-16-2009, 02:49 AM   #1
    CelticMomma
    Newbie
    (female)
     
    CelticMomma's Avatar
     
    Join Date: Oct 2009
    Location: Western Mass USA
    Posts: 3
    CelticMomma HB User
    Paxil withdrawal - severe insomnia???

    Hello, I'm a 46 yo mother of two. I started taking 10 mg of paxil about 10 days ago, and took it for only 6 days. By the sixth day, I was having severe panic attacks at night so I talked to my doctor and got off the paxil. My last paxil was Monday -- Tuesday, Wed and Thursday night, I have had SEVERE imsomnia -- waking about least 8 times during the night. Last night I took two benadryls to sleep (ok'd by my doctor - who by this time thinks I'm a real nut by the way I think)... I still woke up at least six times.

    Is this normal??? It's really stressing me out worse than the original depression did! any advice would be very much appreciated!

     
    Sponsors Lightbulb
       
    Old 10-16-2009, 06:17 AM   #2
    ExtremelyWired
    Senior Member
    (male)
     
    ExtremelyWired's Avatar
     
    Join Date: Sep 2009
    Posts: 158
    ExtremelyWired HB User
    Re: Paxil withdrawal - severe insomnia???

    Having withdrawal symptoms from Paxil is not uncommon, but at your low dose and for the short amount of time you took it, it’s more likely your insomnia is caused by something else like anxiety. You could ask your doctor for a 30 day prescription of Lorazepam, which should help with your insomnia. It is also very common to have increased anxiety and panic attracts during the start phase of Paxil. These “start up” symptoms are uncomfortable and can last for several weeks. Usually your doctor will tell you that you may feel worse before you feel better and not to give up too soon. It can take a full six weeks before you notice the full benefits from Paxil. If it were me, I would give Paxil another chance and use Lorazepam as needed to help get you through the start up phase of Paxil. I take Paxil for anxiety and OCD and find it to work well.

    Last edited by ExtremelyWired; 10-16-2009 at 03:15 PM.

     
    Old 10-16-2009, 08:35 PM   #3
    colby88
    Member
    (male)
     
    colby88's Avatar
     
    Join Date: Apr 2007
    Location: San Francisco, CA
    Posts: 74
    colby88 HB User
    Re: Paxil withdrawal - severe insomnia???

    Yes, I believe it's normal but considering you were only on it for 6 days it could be something else but most likely it's related to Paxil.

    I have been off of Paxil for 1.5 yrs now and the insomnia was unbearable when I stopped taking it. I know it was from discontinuing Paxil even though I was only on 10 mg. in the end. I would go two days in a row without a wink of sleep. I had never experienced this pre-Paxil or while taking Paxil. I am STILL battling insomnia today and am convinced it's from being on Paxil. I was on it for 6.5 yrs. I keep hoping with more time it will get better. Insomnia is awful but now I try not to stress myself even more when I can't sleep. However, I'm at my wits end some nights!

    Last edited by msmod; 10-17-2009 at 06:33 AM. Reason: Removed unnecessary quote. Ms_Mod

     
    Old 10-17-2009, 05:44 AM   #4
    CelticMomma
    Newbie
    (female)
     
    CelticMomma's Avatar
     
    Join Date: Oct 2009
    Location: Western Mass USA
    Posts: 3
    CelticMomma HB User
    Re: Paxil withdrawal - severe insomnia???

    thanks for your replies... last night I think I slept for at least 4 hours at one stretch.... but that was with the help of a couple Benadryl's but hey I'll take it!! I feel a little groggy this am, but rested. yippeeee!

     
    Old 10-17-2009, 09:21 AM   #5
    Daises28
    Junior Member
    (female)
     
    Daises28's Avatar
     
    Join Date: Sep 2006
    Posts: 33
    Daises28 HB User
    Re: Paxil withdrawal - severe insomnia???

    I was on Paxil for 3+ years and decided to get taken off (weight gain) and I had HORRIBLE withdrawals. I did noticed I wasn't as tired as much and I was going to bed later and later I'm no night owl, lol so I knew something wasn't right and asssumed it was from the Paxil withdrawal .It didn't last long though.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Post SSRI-Paxil Insomnia colby88 Sleep Disorders 1 02-18-2011 12:09 AM
    Post Paxil Sleep Problems colby88 Anxiety 0 02-05-2009 10:35 AM
    any help/advice for Klonopin Withdrawal Headaches? Navy_Sub_Mom Addiction & Recovery 8 07-19-2007 02:23 PM
    paxil and insomnia Chuck65 Depression 12 04-17-2006 07:41 AM
    PLEASE READ: Been on Paxil CR for 11 days and feeling like crud! Debjean777 Depression 7 03-31-2006 06:49 PM
    Paxil Withdrawal daqa Addiction & Recovery 11 07-29-2005 03:49 PM
    Paxil CR Withdrawal.... Darcy315 Depression 14 01-21-2005 02:00 PM
    From Celexa to Paxil thickman Depression 23 01-30-2004 05:37 AM
    Paxil and Fibro - withdrawal or symptoms? affeking Fibromyalgia 9 05-10-2003 10:41 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:19 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!